Alert archive / Tennessee / Winter Storm Warnings in 2014

Winter Storm Warning 1, NWS Nashville, TN

February 2, 20146 counties in Tennessee

NWS Nashville, TN issued this winter storm warning at Feb 2, 2014, 12:46 PM CST for 6 counties in Tennessee. It took effect at Feb 2, 2014, 6:00 PM CST. It was in force for 6 hr. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Feb 2, 2014, 12:46 PM CST (18:46 UTC)
In effect from
Feb 2, 2014, 6:00 PM CST
Expired
Feb 3, 2014, 12:17 AM CST
In force
6 hr
Issued by
NWS Nashville, TN

Counties Benton County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN, Stewart County, TN, Sumner County, TN

The radar

The Ft Campbell radar (KHPX), 39 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Feb 2, 10:51 PM CSTFREEZING RAIN 0.2Dover, TNSTEWART COUNTY EMA REPORTED 0.10 TO 0.20 INCHES OF ICE ACCUMULATION ON TREES. NO ROAD ISSUES.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 6.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2014-02-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2014-02-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 267 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
77 kt
0-1 km storm-relative helicity
267 m²/s²
0-3 km storm-relative helicity
326 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

898 
WWUS44 KOHX 021846
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 PM CST SUN FEB 2 2014

...WINTRY WEATHER ON THE WAY FOR MIDDLE TENNESSEE LATE TODAY AND
TONIGHT...

.COLD AIR WILL CONTINUE TO FILTER INTO THE AREA TODAY BEHIND A
COLD FRONT. RAIN WILL CHANGE TO SNOW AND SLEET OVER NORTHWEST
SECTIONS LATE THIS AFTERNOON AND EARLY THIS EVENING WITH
ACCUMULATIONS OF 2 TO 4 INCHES EXPECTED. FURTHER SOUTH OVER THE
ADVISORY AREA A CHANGEOVER TO FREEZING RAIN...SLEET AND SNOW WILL
OCCUR DURING THE EVENING AND OVERNIGHT HOURS. SNOW AND SLEET
ACCUMULATIONS UP TO AN INCH ALONG WITH ICE ACCUMULATION UP TO A
TENTH OF AN INCH IS EXPECTED.


TNZ005>007-022-023-030300-
/O.UPG.KOHX.WW.Y.0007.140203T0000Z-140203T1200Z/
/O.NEW.KOHX.WS.W.0001.140203T0000Z-140203T1200Z/
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
CAMDEN...ERIN
1246 PM CST SUN FEB 2 2014

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* EVENT...2 TO 4 INCHES OF SNOW AND SLEET IS EXPECTED ACROSS THE
  WARNING AREA.

* TIMING...6 PM CST TONIGHT THROUGH 6 AM CST MONDAY.

* MAIN IMPACT...ROAD SURFACES WILL QUICKLY BECOME SNOW COVERED AND
  SLIPPERY THIS EVENING. TRAVEL IMPACTS WILL CONTINUE THROUGH
  MONDAY MORNING.  


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ008-030300-
/O.UPG.KOHX.WW.Y.0007.140203T0300Z-140203T1200Z/
/O.NEW.KOHX.WS.W.0001.140203T0000Z-140203T1200Z/
SUMNER-
INCLUDING THE CITY OF...GALLATIN
1246 PM CST SUN FEB 2 2014

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM
CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
STORM WARNING FOR SNOW AND SLEET...WHICH IS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST MONDAY. THE WINTER WEATHER ADVISORY IS NO
LONGER IN EFFECT.

* EVENT...UP TO A TENTH OF AN INCH OF ICE PRIOR TO THE POTENTIAL
  FOR SNOW AND SLEET ACCUMULATIONS OF 1 TO LOCALLY 4 INCHES. HIGHER
  SNOWFALL TOTALS ARE EXPECTED CLOSER TO THE KENTUCKY BORDER.

* TIMING...6 PM CST TONIGHT THROUGH 6 AM CST MONDAY.

* MAIN IMPACT...ICE AT THE ONSET MAY PUT A GLAZE ON AREA ROADS 
  BEFORE SNOW BEGINS TO ACCUMULATE ON ROADWAYS. HAZARDOUS TRAVEL 
  CONDITIONS ARE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ009>011-027>034-056>060-062>064-030300-
/O.CON.KOHX.WW.Y.0007.140203T0300Z-140203T1200Z/
MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD-
CANNON-DE KALB-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
MURFREESBORO...WOODBURY...SMITHVILLE
1246 PM CST SUN FEB 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 9 PM THIS
EVENING TO 6 AM CST MONDAY...

* EVENT...UP TO A TENTH OF AN INCH OF ICE PRIOR TO THE POTENTIAL 
  FOR SNOWFALL ACCUMULATIONS OF AROUND 1 INCH. 

* TIMING...9 PM CST TONIGHT THROUGH 6 AM CST MONDAY.

* MAIN IMPACT...ICE AT THE ONSET MAY PUT A GLAZE ON AREA ROADS 
  BEFORE SNOW BEGINS TO ACCUMULATE ON ROADWAYS. HAZARDOUS TRAVEL 
  CONDITIONS ARE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TNZ024>026-030300-
/O.CON.KOHX.WW.Y.0007.140203T0000Z-140203T1200Z/
HUMPHREYS-DICKSON-CHEATHAM-
INCLUDING THE CITIES OF...WAVERLY...DICKSON...ASHLAND CITY
1246 PM CST SUN FEB 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO 6 AM CST MONDAY...

* EVENT...UP TO ONE TENTH OF AN INCH OF ICE PRIOR TO THE POTENTIAL
  FOR SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES.

* TIMING...6 PM CST TONIGHT THROUGH 6 AM CST MONDAY.

* MAIN IMPACT...ICE AT THE ONSET MAY PUT A GLAZE ON AREA ROADS 
  BEFORE SNOW BEGINS TO ACCUMULATE ON ROADWAYS. HAZARDOUS TRAVEL 
  CONDITIONS ARE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
TJ
2 follow-up statements
181 
WWUS44 KOHX 030253
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
853 PM CST SUN FEB 2 2014

...WINTRY WEATHER ON THE WAY FOR MIDDLE TENNESSEE TONIGHT...

.COLD AIR WILL CONTINUE TO FILTER INTO THE AREA TONIGHT BEHIND
TODAY'S COLD FRONT. RAIN WILL CHANGE TO FREEZING RAIN AND SLEET...
THEN SNOW AND SLEET OVER NORTHWEST SECTIONS PRIOR TO MIDNIGHT. UP
TO ONE QUARTER OF AN INCH OF ICE IS POSSIBLE...THEN ACCUMULATIONS
OF 2 TO 4 INCHES ARE STILL EXPECTED FOR OUR NORTHWEST COUNTIES
ONCE THE CHANGE OVER TO SNOW OCCURS. FURTHER SOUTH AND OVER THE
NORTHERN PLATEAU...A CHANGEOVER TO FREEZING RAIN...SLEET AND SNOW
WILL OCCUR PRIOR MIDNIGHT. SNOW AND SLEET ACCUMULATIONS UP TO AN
INCH ALONG WITH ICE ACCUMULATION UP TO A TENTH OF AN INCH IS
EXPECTED.

TNZ005>008-022-023-031200-
/O.CON.KOHX.WS.W.0001.000000T0000Z-140203T1200Z/
STEWART-MONTGOMERY-ROBERTSON-SUMNER-BENTON-HOUSTON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...SPRINGFIELD...
GALLATIN...CAMDEN...ERIN
853 PM CST SUN FEB 2 2014

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY...

* EVENT...UP TO ONE QUARTER OF AN INCH OF ICE...THEN 2 TO 4
  INCHES OF SNOW AND SLEET IS EXPECTED ACROSS THE WARNING AREA.

* TIMING...STARTING PRIOR TO MIDNIGHT TONIGHT AND LASTING THROUGH
  6 AM CST MONDAY.

* MAIN IMPACT...ICE ACCUMULATIONS ARE POSSIBLE ON TREES AND POWER
  LINES. ONCE IT START TO SNOW...ROAD SURFACES WILL QUICKLY BECOME
  SNOW COVERED AND SLIPPERY. TRAVEL IMPACTS WILL CONTINUE THROUGH
  MONDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW...
SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO
POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE.

&&

$$

TNZ009>011-027>034-056>060-062>064-031200-
/O.CON.KOHX.WW.Y.0007.140203T0300Z-140203T1200Z/
MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-PUTNAM-
OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD-
CANNON-DE KALB-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
NASHVILLE...LEBANON...MOUNT JULIET...HARTSVILLE...CARTHAGE...
GAINESBORO...COOKEVILLE...LIVINGSTON...JAMESTOWN...LOBELVILLE...
CENTERVILLE...HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...
MURFREESBORO...WOODBURY...SMITHVILLE
853 PM CST SUN FEB 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

* EVENT...UP TO A TENTH OF AN INCH OF ICE PRIOR TO THE POTENTIAL 
  FOR SNOWFALL ACCUMULATIONS OF AROUND 1 INCH. 

* TIMING...STARTING PRIOR TO MIDNIGHT TONIGHT AND LASTING THROUGH
  6 AM CST MONDAY.

* MAIN IMPACT...ICE AT THE ONSET MAY PUT A GLAZE ON AREA ROADS 
  BEFORE SNOW BEGINS TO ACCUMULATE ON ROADWAYS. HAZARDOUS TRAVEL 
  CONDITIONS ARE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TNZ024>026-031200-
/O.CON.KOHX.WW.Y.0007.000000T0000Z-140203T1200Z/
HUMPHREYS-DICKSON-CHEATHAM-
INCLUDING THE CITIES OF...WAVERLY...DICKSON...ASHLAND CITY
853 PM CST SUN FEB 2 2014

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST
MONDAY...

* EVENT...UP TO ONE TENTH OF AN INCH OF ICE PRIOR TO THE 
  POTENTIAL FOR SNOW AND SLEET ACCUMULATIONS OF 1 TO 2 INCHES. 

* TIMING...STARTING PRIOR TO MIDNIGHT TONIGHT AND LASTING THROUGH
  6 AM CST MONDAY.

* MAIN IMPACT...ICE AT THE ONSET MAY PUT A GLAZE ON AREA ROADS 
  BEFORE SNOW BEGINS TO ACCUMULATE ON ROADWAYS. HAZARDOUS TRAVEL 
  CONDITIONS ARE EXPECTED TONIGHT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$
335 
WWUS44 KOHX 030617
WSWOHX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE NASHVILLE TN
1217 AM CST MON FEB 3 2014

...SOME WINTER WEATHER STILL POSSIBLE IN NORTHERN MIDDLE TN...

.COLD AIR HAS BEEN EXTREMELY SLOW TO MOVE INTO MIDDLE TENNESSEE
THIS EVENING. WHILE A FEW SPOTS IN NORTHWEST MIDDLE TENNESSEE HAVE
SEEN UP TO ONE QUARTER OF AN INCH OF ICE...ADDITIONAL ICE
ACCUMULATIONS ARE GOING TO BE EXTREMELY LIMITED. THE WINTER STORM
WARNING HAS BEEN CANCELLED BUT A WINTER WEATHER ADVISORY WILL
CONTINUE THROUGH 6 AM FOR PORTIONS OF MIDDLE TENNESSEE ALONG AND
NORTH OF INTERSTATE 40 FOR LIGHT ICE AND SNOW ACCUMULATIONS. THESE
AREAS COULD EXPERIENCE MINOR TRAVEL HAZARDS THROUGH MID-MORNING
WHEN TEMPERATURES CLIMB ABOVE FREEZING.

TNZ007-008-031200-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-140203T1200Z/
/O.NEW.KOHX.WW.Y.0008.140203T0617Z-140203T1200Z/
ROBERTSON-SUMNER-
INCLUDING THE CITIES OF...SPRINGFIELD...GALLATIN
1217 AM CST MON FEB 3 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...
...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT SNOW AND ICE ACCUMULATIONS...WHICH IS
IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* EVENT...UP TO ONE TENTH OF AN INCH OF ICE...THEN UP TO ONE HALF
  INCH OF SNOW AND SLEET IS POSSIBLE.

* TIMING...THROUGH 6 AM CST MONDAY.

* MAIN IMPACT...MINOR ICE ACCUMULATIONS ARE POSSIBLE ON TREES AND
  POWER LINES. ONCE IT STARTS TO SNOW...ROAD SURFACES MAY BECOME
  SNOW COVERED AND SLIPPERY. TRAVEL IMPACTS WILL CONTINUE THROUGH
  MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW...SLEET...OR
FREEZING RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR
SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE
DRIVING.

&&

$$

TNZ005-006-022-023-030730-
/O.CAN.KOHX.WS.W.0001.000000T0000Z-140203T1200Z/
STEWART-MONTGOMERY-BENTON-HOUSTON-
INCLUDING THE CITIES OF...DOVER...CLARKSVILLE...CAMDEN...ERIN
1217 AM CST MON FEB 3 2014

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER STORM WARNING.

$$

TNZ009>011-025>034-031200-
/O.CAN.KOHX.WW.Y.0007.000000T0000Z-140203T1200Z/
/O.NEW.KOHX.WW.Y.0008.140203T0617Z-140203T1200Z/
MACON-CLAY-PICKETT-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-
INCLUDING THE CITIES OF...LAFAYETTE...CELINA...BYRDSTOWN...
DICKSON...ASHLAND CITY...NASHVILLE...LEBANON...MOUNT JULIET...
HARTSVILLE...CARTHAGE...GAINESBORO...COOKEVILLE...LIVINGSTON...
JAMESTOWN
1217 AM CST MON FEB 3 2014

...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST MONDAY...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A WINTER
WEATHER ADVISORY FOR LIGHT SNOW AND ICE ACCUMULATIONS...WHICH IS
IN EFFECT UNTIL 6 AM CST MONDAY. THE WINTER STORM WARNING HAS BEEN
CANCELLED.

* EVENT...UP TO ONE TENTH OF AN INCH OF ICE...THEN UP TO ONE HALF
  INCH OF SNOW AND SLEET IS POSSIBLE.

* TIMING...THROUGH 6 AM CST MONDAY.

* MAIN IMPACT...MINOR ICE ACCUMULATIONS ARE POSSIBLE ON TREES AND
  POWER LINES. ONCE IT STARTS TO SNOW...ROAD SURFACES MAY BECOME
  SNOW COVERED AND SLIPPERY. TRAVEL IMPACTS WILL CONTINUE THROUGH
  MID MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY MEANS THAT PERIODS OF SNOW OR FREEZING
RAIN WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.

&&

$$

TNZ024-056>060-062>064-030730-
/O.CAN.KOHX.WW.Y.0007.000000T0000Z-140203T1200Z/
HUMPHREYS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-RUTHERFORD-CANNON-
DE KALB-
INCLUDING THE CITIES OF...WAVERLY...LOBELVILLE...CENTERVILLE...
HOHENWALD...FRANKLIN...BRENTWOOD...COLUMBIA...MURFREESBORO...
WOODBURY...SMITHVILLE
1217 AM CST MON FEB 3 2014

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS CANCELLED THE
WINTER WEATHER ADVISORY. 

SOME LIGHT SLEET OR SNOW IS POSSIBLE IN THESE AREAS BUT
ACCUMULATIONS ARE GOING TO BE EXTREMELY LIMITED.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this winter storm warning went out at Feb 2, 12:31 PM CST, 15 minutes earlier.

Area forecast discussion, Feb 2, 12:31 PM CST, 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1231 PM CST SUN FEB 2 2014

.UPDATE...FOR 18Z TAFS...

&&

.AVIATION...
FREEZING LINE WILL SLOWLY ADVANCE EAST THIS AFTERNOON AND
TONIGHT. THIS WILL GRADUALLY CHANGE PRECIP FROM RAIN TO SNOW IN
THE NORTHWEST FOR CKV BY 22Z. SNOW MAY BE MODERATE WITH
VISIBILITIES POSSIBLY FALLING TO 1/2 MILE AT TIMES BETWEEN 00Z AND
06Z. IN NASHVILLE THE TRANSITION TO FROZEN PRECIP WILL LIKELY
HAPPEN CLOSER TO 06Z WITH FREEZING RAIN AND SLEET UNTIL AROUND 09Z
WHEN SNOW CHANCES INCREASE. CSV HAS THE LOWEST CHANCE OF SEEING
WINTRY WEATHER. HOWEVER PERIODS OF MODERATE RAIN WILL BE LIKELY
OVERNIGHT WITH DECREASED VIS PERIODICALLY THROUGHOUT THE TAF
PERIOD. THE BEST CHANCE FOR ANY FREEZING RAIN OR SLEET WILL BE
AFTER 10Z AT CSV. PRECIP IS EXPECTED TO MOVE OUT OF THE AREA IN
THE LATE MORNING HOURS ON MONDAY. CIGS WILL LINGER BETWEEN 300 AND
700 FEET AT ALL SITES OVERNIGHT.

&&

.PREV DISCUSSION... /ISSUED 1151 AM CST SUN FEB 2 2014/

MESOSCALE UPDATE...

WILL BE UPGRADING THE NORTHWESTERN MOST PART OF THE
AREA...BASICALLY NORTHWEST OF A CAMDEN TO PORTLAND LINE...TO A
WINTER STORM WARNING IN THE NEXT HOUR. NEW GUIDANCE IN BETTER
AGREEMENT WITH THE THERMAL PROFILES SHOWING A DEEP ISOTHERMAL LAYER
COINCIDENT WITH MODERATE TO HEAVY PRECIP LATER TODAY INTO TNGT.
THE COLDER NAM HAS THIS ISOTHERMAL LAYER AT OR BLO FREEZING BY 00Z
AND CONTINUING FOR THE DURATION OF THE PRECIP. THE GFS IS A LITTLE
WARMER BUT IT'S MAX WARM LAYER TEMP OF +1C OR COLDER SUGGESTS MORE
SNOW THAN ANYTHING USING THE TOP DOWN METHOD. WE'LL USE A BLEND OF
THESE TWO WHICH WILL SUPPORT MAINLY SNOW IN THE WARNING AREA BUT
WITH SOME SLEET MIXED IN.

NO CHANGES EXPECTED FOR THE REST OF THE ADVISORY AREA AT THIS
TIME. MAIN WINTER WX IMPACTS STILL LOOK TO BE NEAR AND NORTH OF
I-40.

THANKS TO MEG...LMK AND PAH FOR COORDINATION ON A VERY DIFFICULT FCST.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
WINTER WEATHER ADVISORY FROM 9 PM THIS EVENING TO 6 AM CST
MONDAY FOR TNZ008>011-027>034-056>060-062>064.

WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 6 AM CST
MONDAY FOR TNZ005>007-022>026.

&&

11
Hazardous weather outlook, Feb 2, 5:27 AM CST, 7 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
527 AM CST SUN FEB 2 2014

TNZ008>011-027>034-056>060-062>064-031100-
SUMNER-MACON-CLAY-PICKETT-DAVIDSON-WILSON-TROUSDALE-SMITH-JACKSON-
PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-WILLIAMSON-MAURY-
RUTHERFORD-CANNON-DE KALB-
527 AM CST SUN FEB 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 9 PM THIS EVENING TO
6 AM CST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR NORTHERN AND CENTRAL
PORTIONS OF OF MIDDLE TENNESSEE TONIGHT. RAIN WILL TRANSITION
INTO SLEET AND FREEZING RAIN INITIALLY AND EVENTUALLY TO ALL SNOW
LATE TONIGHT. ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE
EXPECTED PRIOR TO THE POTENTIAL FOR SNOWFALL ACCUMULATIONS AROUND
1 INCH. ICE ACCUMULATIONS...MAINLY ON AREA BRIDGES AND OVERPASSES...
ALONG WITH ACCUMULATING SNOWFALL ON AREA ROADWAYS WILL RESULT IN
HAZARDOUS TRAVEL CONDITIONS TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY ICE AND/OR SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

TNZ005>007-022>026-031100-
STEWART-MONTGOMERY-ROBERTSON-BENTON-HOUSTON-HUMPHREYS-DICKSON-
CHEATHAM-
527 AM CST SUN FEB 2 2014

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
6 AM CST MONDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

A WINTER WEATHER ADVISORY IS IN EFFECT FOR NORTHWESTERN PORTIONS
OF MIDDLE TENNESSEE TONIGHT. RAIN WILL TRANSITION INTO SLEET
AND FREEZING RAIN INITIALLY AND EVENTUALLY TO ALL SNOW AFTER
MIDNIGHT. ICE ACCUMULATIONS UP TO A TENTH OF AN INCH ARE EXPECTED
PRIOR TO THE POTENTIAL FOR SNOWFALL ACCUMULATIONS OF 1 TO 3
INCHES. ICE ACCUMULATIONS...MAINLY ON AREA BRIDGES AND OVERPASSES...
ALONG WITH ACCUMULATING SNOWFALL ON AREA ROADWAYS WILL RESULT IN
HAZARDOUS TRAVEL CONDITIONS TONIGHT.

MORE INFORMATION IS AVAILABLE ON THE INTERNET AT WEATHER.GOV OR
BY LISTENING TO NOAA WEATHER RADIO.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY ICE AND/OR SNOW ACCUMULATIONS TO THE NATIONAL
WEATHER SERVICE IN NASHVILLE.

TNZ061-065-066-075-077>080-093>095-031100-
MARSHALL-WHITE-CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-
WAYNE-LAWRENCE-GILES-
527 AM CST SUN FEB 2 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS AND LOCAL EMERGENCY MANAGEMENT OFFICIALS ARE ENCOURAGED
TO REPORT ANY SNOW ACCUMULATIONS TO THE NATIONAL WEATHER SERVICE
IN NASHVILLE.

31

Nearby

Winter Storm Warnings in Tennessee, 2014Every winter storm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.